MAUDE Adverse Event Report: ETHICON INC. GUT PL UD 12IN 4-0 S/A M-1; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT PL UD 12IN 4-0 S/A M-1; SUTURE, ABSORBABLE, NATURAL
Model Number 742G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown surgery on an unknown date in 2021 and suture was used.During the procedure, the suture kept breaking.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Device not returned.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The single complaint was reported with multiple events.There are no additional details regarding the additional events.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What is the total number of patients? have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).What are the procedure name(s) and date(s)? if complaints have not been reported, please create a complaint for each single event & patient.Please provide lot number when did the suture broke, before use on patient (pre-op), during use on patient (intra-op)or after use on patient (post-op)? how many sutures broke during each single surgical procedure? please clarify if there were any adverse patient consequences due to this event? if yes, please explain in detail how was procedure successfully completed?.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 2/3/2022.H6 component code: g07002 no device return.The following additional information was requested, but unavailable: was it happened in single procedure or multiple procedure? what is the total number of patients? have any of these events been previously reported to us? if so, provide the respective reference number(s).What are the procedure name(s) and date(s)? if complaints have not been reported, we need to create a complaint for each single event & patient.Please confirm.When did the suture broke, before use on patient (pre-op), during use on patient (intra-op)or after use on patient (post-op)? how many sutures broke during each single surgical procedure? please clarify if there were any adverse patient consequences due to this event? if yes, please explain in detail.How was procedure successfully completed? please provide lot number."i have no further info to add to this complaint." this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
GUT PL UD 12IN 4-0 S/A M-1
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key13168740
Report Number2210968-2022-00078
Device Sequence Number5365343
Product Code GAL
UDI-Device Identifier10705031009615
UDI-Public10705031009615
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number742G
Device Catalogue Number742G
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2021
Supplement Date Received by Manufacturer01/09/2022
Initial Report FDA Received Date01/05/2022
Supplement Report FDA Received Date02/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown